Tornadoes · United States · Oklahoma · 2023

EF0 tornado, Blanchard to Goldsby, Oklahoma, May 11, 2023

From Blanchard to Goldsby, this EF0 tornado ran 2.1 miles across McClain County on May 11, 2023, touching down at 7:42 PM CDT and reaching 30 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 11, 2023
Touchdown
7:42 PM CDT (00:42 UTC)
Lifted
7:49 PM CDT (00:49 UTC)
On the ground
7 minutes
Path length
2.1 miles (3.4 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
McClain County
Touchdown point
35.211, -97.654
Lift-off point
35.222, -97.619
Record number
2305111842-01

The damage survey

91 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Went a little below expected due to some corrosion of rafters.
  • Typical construction. Wood appears good. Weakness in rafter to bond beam. No straps.
  • Green feeder in bg came from foreground blown 100 yards east damaging sprayer and fence
  • Also tree damage in tree line just west

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A deepening upper/low pressure system slowly approached portions of the Central Plains on the 11th. Combined with increasing instability and wind shear, a favorable environment for severe weather (capable of producing all severe hazards) developed across much of western into central Oklahoma on the evening of the 11th. Numerous supercell thunderstorms developed and produced twelve tornadoes and large hail across portions of these areas.

This tornado moved into McClain County from Grady County. An unanchored shed was blown over and rolled just inside the McClain County line before the tornado dissipated.

A few minutes after the tornado near the Grady-McClain County line dissipated, another tornado was observed to develop moving from just south of the intersection of State Highway 76 and the H.E. Bailey Turnpike Spur in far northern Blanchard, east-northeast into the southwest edge of Newcastle. At least two homes suffered damage to shingles, and a few trees were damaged along path.

Tree damage was noted along 220th Street to the west of Dibble by a tornado.

A tornado was observed by many spotters and storm chasers moving from southwest of Cole to Goldsby, remaining to the south of the damage path of the large EF3 tornado that affected Cole on April 19. This tornado was a multiple vortex tornado at times, developing initially 2 miles southwest of the center of Cole and move east-northeast through the southern portion of Cole producing tree and roof damage, including removing a large section of roof to a home just east of the Cole city limits. The tornado turned northeast towards Goldsby continuing to produce tree and roof damage. At the end of the path in Goldsby, the tornado took a hard left and moved northwest for the final half-mile dissipating just northwest of NW 12th Avenue and Center Road, crossing the damage path from the February 26 Goldsby-Norman Tornado along Center Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

29 minutes of warning. NWS OUN issued a tornado warning for this county at 00:13 UTC, 29 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 20:46 UTC and running to 05:36 UTC.

Issued (UTC)ExpiredProductOffice
20:46 UTC05:36 UTCTornado WatchOUN
00:13 UTC00:45 UTCTornado WarningOUN
00:37 UTC01:15 UTCTornado WarningOUN
00:50 UTC01:30 UTCSevere Thunderstorm WarningOUN
01:03 UTC01:45 UTCTornado WarningOUN
01:14 UTC01:45 UTCTornado WarningOUN
01:17 UTC01:26 UTCTornado WarningOUN
01:43 UTC02:30 UTCTornado WarningOUN
01:57 UTC02:30 UTCTornado WarningOUN
01:58 UTC05:00 UTCFlood AdvisoryOUN
02:25 UTC03:15 UTCTornado WarningOUN
02:35 UTC05:45 UTCFlood AdvisoryOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:53 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 11, 6:48 PM CDT, 54 minutes earlier.

Area forecast discussion, May 11, 6:48 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
648 PM CDT Thu May 11 2023

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 1215 PM CDT Thu May 11 2023

Storms are likely to be ongoing or developing near I-35 as our
overnight period begins. This convection will display a tendency to
become more outflow-dominant and upscale overnight, with a
hail/tornado threat transitioning to a wind/tornado threat. This is
likely to wane after 10:00 as instability decreases.

Tomorrow, a frontal boundary will enter the area as the upper low
and surface low occlude over northern Kansas. Boundary-layer
moisture on the south side of the front is expected to be very rich
on the warm side of the boundary, leading to MLCAPE values in excess
of 4,000 J/kg. Deep-layer shear will be weak, limiting updraft
organization, but large to very large hail will be possible early in
the convective cycle. As storms cluster and outflow begins to surge,
damaging wind gusts and flooding will becoming more of a concern.

Meister

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 1215 PM CDT Thu May 11 2023

While frontal storms will decrease in coverage tomorrow evening,
showers and storms influenced by isentropic ascent will begin to
kick up across western north Texas and southwest Oklahoma. This will
be influenced by a resurgent southern stream jet max that will eject
from Texas into our area. Isentropic ascent over our area, in
conjunction with nearly saturated tropospheric profiles and very
anomalously high PWATS, will increase the threat of flooding across
much of the area Saturday, particularly along and south of the
stalled front.

This low will cut off and begin to weaken on Sunday, but sufficient
moisture and the stalled front will remain in place for continued
rain and hydrologic concerns. Northwest flow aloft will push the
front southward on Monday, dropping rain chances from categorical to
a more-typical-for-May slight to chance. Highs next week will be
below average under the influence of this northwest flow and a
surface high pressure.

Meister

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Thu May 11 2023

Storms are ongoing across central Oklahoma and northern Texas, and
will continue to move north and east through the evening. Portions
of central Oklahoma will be impacted by storms over the next two
to three hours. Erratic and gusty winds will occur near any
thunderstorms. MVFR ceilings are expected to continue through
Friday morning and into the afternoon, before lifting to low
clouds at VFR levels. Winds will remain southerly across most of
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  87  63  78 /  50  20  50  70
Hobart OK         56  91  60  75 /   0  10  50  80
Wichita Falls TX  66  91  64  78 /  20  40  50  90
Gage OK           52  88  56  78 /   0   0  20  40
Ponca City OK     65  87  62  83 /  70  10  40  40
Durant OK         70  85  66  83 /  50  40  30  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...50
Hazardous weather outlook, May 11, 12:36 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1236 PM CDT Thu May 11 2023

OKZ004>048-050>052-TXZ083>090-121745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1236 PM CDT Thu May 11 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a enhanced risk of severe thunderstorms late this
afternoon and this evening. The latest trends suggest that the greatest
potential for severe weather will occur across southwest and south
central Oklahoma. Here, large to very large hail, tornadoes, and
damaging wind gusts are possible. Another area of severe weather
appears possible across northwest Oklahoma, where large hail and
damaging winds are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms will be possible every day from Friday through
Tuesday. On Friday, some of these storms may be severe along and
southeast of I-44. Damaging winds and large hail are the primary
hazards. Flooding will become a concern beginning Friday night and
lasting through the day on Sunday, especially across western north
Texas and southern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 11, 6:03 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Norman OK
603 PM CDT Thu May 11 2023

OKZ023-027-038-039-112330-
Grady OK-Stephens OK-Caddo OK-Comanche OK-
603 PM CDT Thu May 11 2023

...Strong thunderstorms will impact portions of northeastern
Comanche, Grady, southeastern Caddo and northwestern Stephens
Counties through 630 PM CDT...

At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chickasha to 6 miles south of Sterling.
Movement was northeast at 30 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Lawton, Chickasha, Marlow, Tuttle, Elgin, Rush Springs,
Fletcher, Cyril, Sterling, Cement, Amber, Bridge Creek, Pocasset,
Norge, Agawam, Tabler, eastern Fort Sill, Central High, Ninnekah, and
Acme.

This includes Interstate 44 between mile markers 34 and 37, and
between mile markers 57 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3530 9771 3467 9791 3455 9841 3491 9821
      3522 9795
TIME...MOT...LOC 2303Z 232DEG 27KT 3504 9800 3467 9821

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Mahale
Special weather statement, May 11, 6:05 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
605 PM CDT Thu May 11 2023

OKZ018-019-112330-
Kingfisher OK-Logan OK-
605 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of eastern Kingfisher
and west central Logan Counties through 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Kingfisher, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crescent and Cimarron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9784 3581 9792 3609 9779 3594 9750
TIME...MOT...LOC 2305Z 218DEG 17KT 3582 9784

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, May 11, 6:14 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Norman OK
614 PM CDT Thu May 11 2023

TXZ090-112345-
Clay TX-
614 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of southeastern Clay
County through 645 PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Newport and Vashti.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3348 9810 3365 9798 3347 9798
TIME...MOT...LOC 2314Z 223DEG 25KT 3345 9805

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Ware
Special weather statement, May 11, 6:30 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
630 PM CDT Thu May 11 2023

OKZ023-027-038-120000-
Grady OK-Caddo OK-Comanche OK-
630 PM CDT Thu May 11 2023

...Strong thunderstorms will impact portions of northeastern
Comanche, Grady and southeastern Caddo Counties through 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amber to near Sterling. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chickasha, Blanchard, Tuttle, Rush Springs, Fletcher, Cyril,
Sterling, Alex, Verden, Cement, Amber, Bridge Creek, Pocasset, Norge,
Bradley, Agawam, Middleberg, Tabler, Ninnekah, and Acme.

This includes Interstate 44 between mile markers 59 and 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3471 9829 3523 9805 3533 9767 3474 9767
TIME...MOT...LOC 2330Z 220DEG 28KT 3520 9788 3476 9813

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, May 11, 6:51 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
651 PM CDT Thu May 11 2023

TXZ090-120015-
Clay TX-
651 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of southeastern Clay
County through 715 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Newport, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bellevue, Newport, and Vashti.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3347 9816 3373 9798 3347 9798 3346 9814
TIME...MOT...LOC 2351Z 223DEG 24KT 3354 9803

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Ware
Local storm report, May 11, 7:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          3 SSE TUTTLE            35.25N 97.79W
05/11/2023                   GRADY              OK   BROADCAST MEDIA

&&

AZ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

0.7 hours before the tornado, 21 km from the path. May 12, 2023.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2756 joules per kilogram, CIN -1, lifted condensation level 721 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2023-05-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 162 square meters per square second, 0 to 6 km bulk shear 39 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2756 J/kg
Mixed-layer CIN
-1 J/kg
Surface CAPE
3551 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.5
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

11.3 hours after it, 21 km from the path. May 12, 2023.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3321 joules per kilogram, CIN -23, lifted condensation level 603 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2023-05-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 313 square meters per square second, 0 to 6 km bulk shear 32 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3321 J/kg
Mixed-layer CIN
-23 J/kg
Surface CAPE
3874 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
3.9
Supercell composite
20.3
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

The radar

The Norman radar (KTLX), 35 km away, was scanning. The volume nearest the touchdown began at 00:41 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:00 UTCTORNADO3 Sse TuttleGrady, OK
00:35 UTCTORNADO3 Se Bridge CreekGrady, OKBROADCAST MEDIA REPORT OF A TORNADO. TIME ESTIMATED BY RADAR FOR THE START OF THIS TORNADO. INVESTIGATING SEVERAL SMALL CIRCULATIONS IN THIS AREA.
00:42 UTCTORNADO3 Nnw Rush SpringsGrady, OKBRIEF TORNADO.
01:04 UTCTORNADO4 Sw DibbleGrady, OK
01:37 UTCHAIL 1.251 W MooreCleveland, OKDELAYED REPORT FROM 8:27 PM. HALF DOLLAR SIZED HAIL REPORTED IN MOORE.
01:42 UTCTORNADO1 Se ColeMcclain, OK
02:07 UTCTORNADONobleCleveland, OKSPOTTER NETWORK REPORT OF TORNADO IN NOBLE.
02:33 UTCTORNADO5 Wsw Lake ThunderbirdCleveland, OKSPOTTERS AND BROADCAST MEDIA REPORT A TORNADO SOUTHWEST OF LAKE THUNDERBIRD.
03:00 UTCHAIL 12 Sse NobleCleveland, OKSPOTTERNETWORK REPORT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 11, 2023

32 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 116:06 AM CDTEF1Caddo Parish, LA2.6130$10,000
May 117:55 AM CDTEF1De Soto Parish, LA0.2130$50,000
May 118:03 AM CDTEF1Grant Parish, LA0.580
May 118:21 AM CDTEF1Webster Parish, LA0.160$20,000
May 1110:59 AM CDTEF1Union Parish, LA0.680
May 1112:41 PM CDTEF1Ashley, AR0.5140$40,000
May 1112:57 PM CDTEF1Cheyenne, KS to CO5.2100
May 111:35 PM CDTUnratedRawlins, KS1.2100
May 111:39 PM CDTUnratedRawlins, KS1.875
May 112:01 PM MDTUnratedDundy, NE3.075
May 114:33 PM MDTEF0Wallace, KS8.5100
May 114:41 PM MDTEF0Wallace, KS3.2100
May 114:45 PM MDTEF1Wallace, KS1.3175
May 114:45 PM MDTUnratedCheyenne, CO1.1150
May 114:46 PM MDTUnratedCheyenne, CO0.775
May 115:09 PM MDTEF0Wallace, KS6.6100
May 116:25 PM CDTEF0Grady, OK1.020
May 116:25 PM CDTUnratedLogan, KS5.8100
May 115:47 PM MDTUnratedSherman, KS0.875
May 116:57 PM CDTUnratedGrady, OK2.950
May 117:29 PM CDTUnratedThomas, KS1.575
May 117:36 PM CDTEF0Grady, OK0.430$4,000
May 117:45 PM CDTUnratedGrady, OK0.220
May 117:51 PM CDTEF0Grant, KS0.01
May 118:04 PM CDTEF0Grady, OK1.575
May 118:12 PM CDTEF0McClain, OK0.430
May 118:29 PM CDTEF1McClain, OK9.4250$100,000
May 119:03 PM CDTEF1Cleveland, OK2.3300$200,000
May 119:20 PM CDTEF1Palo Pinto, TX1.375
May 119:33 PM CDTEF0Cleveland, OK0.225$10,000
May 119:47 PM CDTUnratedPottawatomie, OK0.250
May 1110:16 PM CDTEF0Pottawatomie, OK1.7300

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.